Asymptotic modeling and numerical simulation of solitary waves in a floating ice sheet

Philippe Guyenne, Emilian Parau

Research output: Contribution to conferencePaperpeer-review

6 Citations (Scopus)

Abstract

Nonlinear flexural-gravity waves beneath a continuous ice sheet are considered. A Hamiltonian formulation of the governing equations is presented in the general three-dimensional setting. It is used to investigate the long-wave regime and derive an asymptotic model for weakly nonlinear dispersive waves with slower variation in the transverse direction. In the two-dimensional case, the model predictions are compared with direct numerical simulations of the full equations and a good agreement is found.
Original languageEnglish
Pages467-475
Number of pages9
Publication statusPublished - 2015
EventTwenty-fifth International Ocean and Polar Engineering Conference - Hawaii, Kona, Big Island, United States
Duration: 21 Jun 201526 Jun 2015

Conference

ConferenceTwenty-fifth International Ocean and Polar Engineering Conference
Country/TerritoryUnited States
CityKona, Big Island
Period21/06/1526/06/15

Keywords

  • Boussinesq models
  • flexural-gravity waves
  • Hamiltonian systems
  • high-order spectral method
  • sea ice
  • solitary waves

Cite this